Morphic characterizations of language families based on local and star languages

Fumiya Okubo, Takashi Yokomori

    Research output: Contribution to journalArticle

    1 Citation (Scopus)

    Abstract

    New morphic characterizations in the form of a noted Chomsky-Schützenberger theorem are established for the classes of regular languages, of context-free languages and of languages accepted by chemical reaction automata. Our results include the following: (i) Each λ-free regular language R can be expressed as R = h(Tk ∩ FR) for some 2-star language FR, an extended 2-star language Tk and a weak coding h. (ii) Each λ-free context-free language L can be expressed as L = h(Dn ∩ FL) for some 2-local language FL and a projection h. (iii) A language L is accepted by a chemical reaction automaton iff there exist a 2-local language FL and a weak coding h such that L = h(Bn ∩ FL), where Dn and Bn are a Dyck set and a partially balanced language defined over the n-letter alphabet, respectively. These characterizations improve or shed new light on the previous results.

    Original languageEnglish
    Pages (from-to)323-341
    Number of pages19
    JournalFundamenta Informaticae
    Volume154
    Issue number1-4
    DOIs
    Publication statusPublished - 2017

    Keywords

    • Chemical reaction automata
    • Context-free languages
    • Local languages
    • Morphic characterizations
    • Regular languages
    • Star languages

    ASJC Scopus subject areas

    • Theoretical Computer Science
    • Algebra and Number Theory
    • Information Systems
    • Computational Theory and Mathematics

    Fingerprint Dive into the research topics of 'Morphic characterizations of language families based on local and star languages'. Together they form a unique fingerprint.

  • Cite this